Tennessee, 2015Damaging Wind in Tennessee, May 27, 2015
May 27, 2015 · NWS MEG · 1 event in 1 county or zone
An upper level low pressure system moved northeastward out of Texas and New Mexico. A few diurnal showers and thunderstorms developed out ahead of the system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure system moved northeastward out of Texas and New Mexico. A few diurnal showers and thunderstorms developed out ahead of the system. One storm became severe producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 27, 9:29 AM CST, 1 minute earlier.
Area forecast discussion, May 27, 9:29 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1029 AM CDT WED MAY 27 2015
.UPDATE...
BUMPED UP POPS AND ENHANCED WORDING IN THE HWO FOR THIS AFTERNOON
AND TONIGHT. FREEZING LEVEL AND -20C HEIGHTS ARE 3-4K FEET LOWER
THAN YESTERDAY...SO HAIL COULD BE AN ISSUE.
ADDITIONALLY...ESPECIALLY LATER THIS AFTERNOON IN NORTH
MISSISSIPPI WET MICROBURSTS COULD BE AN ISSUE. AFTERNOON HIGH TEMPERATURES
MAY BE A DEGREE OR SO TOO WARM AT AREAS WHERE RAIN IS
FALLING...BUT ANY BREAKS IN CLOUD COVER WOULD RESULT IN A QUICK
3-5 DEGREE RISE IN TEMPERATURES. WILL NOT MAKE ANY BIG
ADJUSTMENTS TO TEMPERATURES. THE FOCUS FOR STRONG OR SEVERE
THUNDERSTORMS AS WELL AS LOCALIZED FLOODING WILL GRADUALLY SHIFT
EAST DURING THE AFTERNOON INTO THE EVENING HOURS.
&&
.PREV DISCUSSION... /ISSUED 649 AM CDT WED MAY 27 2015/
DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES THIS
MORNING PLACES THE LOWER MISSISSIPPI VALLEY WITHIN SOUTHWEST FLOW
ALOFT AS A SUBTROPICAL RIDGE IS LOCATED OFF THE EAST COAST OF THE
UNITED STATES. A COUPLE OF SHORTWAVES ARE EMBEDDED WITHIN THE
UPPER LEVEL FLOW...THE FIRST LOCATED ACROSS SOUTHERN MISSOURI INTO
NORTHWEST ARKANSAS AND THE SECOND ONE OVER NORTHEAST TEXAS.
AS OF 4 AM CDT...CLOUDS ARE GRADUALLY INCREASING ACROSS THE MID
SOUTH WITH TEMPERATURES IN THE UPPER 60S TO LOWER 70S AT MOST
LOCATIONS.
SHORT TERM MODELS INCLUDING THE 08Z HRRR INDICATE THE
AFOREMENTIONED SHORTWAVE TROUGHS WILL MOVE ACROSS THE PORTIONS OF
THE MIDDLE AND LOWER MISSISSIPPI VALLEYS TODAY. SHORT TERM
TRENDS SUGGEST OVERALL SHEAR WILL BE WEAK WITH 0-6 KM BULK SHEAR
VALUES AVERAGING BETWEEN 20-25 KTS. SURFACE BASED INSTABILITY IS
ANTICIPATED TO INCREASE TO AT OR ABOVE 2000 J/KG. THIS WOULD
SUGGEST PULSE TYPE THUNDERSTORMS PERHAPS CLUSTERING WITH THE
RELATIVELY WEAK SHEAR. AS OF THIS MORNING CHANCE POPS SEEM
REASONABLE AS CONVECTIVE TEMPERATURES ARE REACHED LATER THIS
MORNING INTO THIS AFTERNOON ALONG WITH THE WEAK SHORTWAVE MOVING
ACROSS THE LOWER MISSISSIPPI VALLEY. A FEW STRONG TO PERHAPS
ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE TODAY WITH DAMAGING
WINDS AS THE POTENTIAL SEVERE WEATHER THREAT AND LOCALIZED HEAVY
RAINFALL WITH THUNDERSTORMS AS PRECIPITABLE WATER VALUES WILL AVERAGE
AT OR ABOVE 1.8 INCHES.
00Z MODEL TRENDS SUGGEST ANY SHOWER AND THUNDERSTORM DEVELOPMENT
SHOULD DECREASE IN COVERAGE BY THIS EVENING WITH THE LOSS OF
DAYTIME HEATING. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS
POSSIBLE AGAIN ON THURSDAY BUT IT APPEARS THAT THE PREDOMINANT
TRIGGERING MECHANISM WOULD BE CONVECTIVE TEMPERATURES BEING
REACHED.
LONG TERM MODELS INDICATE A CONTINUED POTENTIAL FOR SHOWERS AND
THUNDERSTORMS FRIDAY INTO NEXT WEEK AS AN UPPER LEVEL TROUGH
GRADUALLY SHIFTS EAST FROM THE CENTRAL/SOUTHERN PLAINS INTO THE
MIDDLE/LOWER MISSISSIPPI VALLEYS BY EARLY NEXT WEEK AND A WEAK
COLD FRONT DROPS INTO THE REGION BY THIS WEEKEND. HIGHS EACH DAY
WILL BE MAINLY IN THE LOWER TO MIDDLE 80S WITH LOWS IN THE 60S TO
LOWER 70S.
CJC
&&
.AVIATION...12Z TAFS
06Z NAM MODEL FORECAST SOUNDINGS FOR MEM SHOWED THE LOWER ATMOSPHERE
CONVECTIVELY UNSTABLE AND WEAKLY CAPPED BY 15Z...AN HOUR OR TWO
BEFORE THE 10Z HRRR MODEL DEVELOPS SCT TSRA OVER THE MIDSOUTH.
GIVEN THE EXPECTED SCT COVERAGE... PROBABLY BEST TO HOLD OFF ON
TEMPOS UNTIL A CONVECTIVE FOCAL POINTS BECOME MORE APPARENT LATER
THIS MORNING.
CONVECTIVE ACTIVITY SHOULD WANE TOWARD LATE AFTERNOON/EARLY
EVENING...WITH EXIT OF THE UPPER DISTURBANCE AND REDUCED DAYTIME
HEATING.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 27, 8:33 AM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
933 AM CDT WED MAY 27 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281645-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
933 AM CDT WED MAY 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS
AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS AS THE POTENTIAL
SEVERE THUNDERSTORM THREAT. LOCALIZED HEAVY RAINFALL IS ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 27, 8:34 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
934 AM CDT WED MAY 27 2015
ARZ027-271515-
POINSETT AR-
934 AM CDT WED MAY 27 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1015 AM CDT FOR...
CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
AT 934 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR HARRISBURG...MOVING
NORTHEAST AT 20 MPH.
PEOPLE IN CENTRAL POINSETT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3563 9068 3569 9030 3544 9042 3544 9061
3545 9061 3544 9089
TIME...MOT...LOC 1434Z 241DEG 16KT 3551 9067Special weather statement, May 27, 9:21 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 AM CDT WED MAY 27 2015
TNZ002-271545-
OBION TN-
1021 AM CDT WED MAY 27 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1045 AM CDT FOR...
OBION COUNTY IN NORTHWEST TENNESSEE...
AT 1021 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR UNION CITY...MOVING
NORTHEAST AT 30 MPH.
PEOPLE IN OBION COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3650 8883 3647 8881 3641 8882 3641 8884
3639 8888 3641 8895 3624 8896 3627 8940
3651 8932
TIME...MOT...LOC 1521Z 227DEG 25KT 3643 8912Thunderstorm Wind, Henderson
- When
- May 27, 9:30 AM CST to 9:40 AM CST
- Where
- Henderson County, 1.41 mi NW of Parker Xrds to 0.16 mi SW of Parker Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.815, -88.417
Straight line winds uprooted trees along Cecil Wall Road near the Henderson and Carroll County line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, May 27 to 31, 20155 deaths · $15 million · 1.75 in hail · 76 events
- Tornadoes and Dust Storm in Texas, May 27, 20151 death · 3 injured · EF2 · 29 events
- Tornadoes and Flash Flooding in Kansas, May 27 to 28, 2015$4.5 million · EF1 · 45 events
- Damaging Winds in Texas, May 27, 20151 death · $50,000 · 60 kt wind · 2 events
- Heavy Rain in Michigan, May 27, 20151 death · $30,000 · 1 event
- Flooding and Hail in Texas, May 27 to 28, 2015$900,000 · 4.5 in hail · 8 events
- Hail in Michigan, May 27, 2015$500,000 · 2 in hail · 1 event
- Hail and Damaging Winds in Ohio, May 27, 2015$119,000 · 1 in hail · 19 events
- Damaging Winds and Lightning Strike in Massachusetts, May 27, 2015$120,000 · 70 kt wind · 13 events
- Flash Flooding and Damaging Winds in New York, May 27, 2015$75,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in Michigan, May 27, 2015$40,000 · 2 in hail · 26 events
- Damaging Winds and Lightning Strike in Vermont, May 27, 2015$35,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582839.